MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number RAD-SC30-175
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.Visual examination of the device did not reveal any damage.A guide wire was inserted through the driveshaft and handle assembly without resistance.Power was applied to the device and all led lights were visibly lit, with the oad defaulting to low speed as expected.The oad was powered on and off several times without any issues observed.A saline solution was poured over the motor assembly and cable set, and the oad continued to spin and function as intended.The start switch, and brake assembly were examined and there was no damage or abnormalities observed.At the conclusion of the device analysis investigation, the reports that the oad sounded as though it were increasing in speed and would not stop spinning were not confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
During a procedure, the stealth orbital atherectomy device (oad) was operated on medium speed for one treatment pass.The oad was switched to high speed and sounded very loud as though it were increasing in speed.An attempt was made to turn off the oad using the power button, but it was unsuccessful, and the oad continued spinning.The saline pump was powered off, in order to cease power to the oad.The oad was removed from the sheath and the pump was powered back on.This caused the oad to power back up, and the same issue recurred.The device was replaced with a second oad to complete the procedure.There were no patient complications.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9380427
Report Number3004742232-2019-00308
Device Sequence Number479913
Product Code MCW
UDI-Device Identifier10852528005770
UDI-Public(01)10852528005770(17)210331(10)265106
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberRAD-SC30-175
Device Catalogue Number7-10058-03
Device Lot Number265106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1